Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 89, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 7, 2014, 2:14 PM EDT for Plymouth County, Massachusetts. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2014, 2:14 PM EDT (18:14 UTC)
- Expired
- Aug 7, 2014, 2:36 PM EDT
- In force
- 22 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Plymouth County, MA
The radar
The Boston radar (KBOX), 39 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 6.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
667
WUUS51 KBOX 071814
SVRBOX
MAC023-071900-
/O.NEW.KBOX.SV.W.0089.140807T1814Z-140807T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
214 PM EDT THU AUG 7 2014
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...
* UNTIL 300 PM EDT
* AT 214 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED
OVER SCITUATE...OR 7 MILES NORTH OF MARSHFIELD...AND WAS MOVING
SOUTHEAST AT 25 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
MARSHFIELD...HINGHAM...SCITUATE...PEMBROKE...HANOVER...NORWELL...
HULL AND COHASSET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.
&&
LAT...LON 4209 7081 4220 7092 4222 7091 4226 7091
4225 7088 4227 7088 4225 7087 4226 7085
4229 7088 4227 7085 4226 7079 4224 7078
4224 7077 4226 7077 4221 7072 4217 7072
4216 7073 4212 7067 4211 7067
TIME...MOT...LOC 1814Z 282DEG 21KT 4222 7075
$$
FRANK1 follow-up statement
601
WWUS51 KBOX 071836
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
236 PM EDT THU AUG 7 2014
MAC023-071845-
/O.CAN.KBOX.SV.W.0089.000000T0000Z-140807T1900Z/
PLYMOUTH MA-
236 PM EDT THU AUG 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PLYMOUTH COUNTY
IS CANCELED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELED. HEAVY
RAIN IS STILL POSSIBLE FROM THIS STORM.
LAT...LON 4209 7081 4220 7092 4222 7091 4226 7091
4225 7088 4227 7088 4225 7087 4226 7085
4229 7088 4227 7085 4226 7079 4224 7078
4224 7077 4226 7077 4221 7072 4217 7072
4216 7073 4212 7067 4211 7067
TIME...MOT...LOC 1831Z 282DEG 21KT 4219 7058
$$
FRANKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 1:51 PM EDT, 23 minutes earlier.
Area forecast discussion, Aug 7, 1:51 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 151 PM EDT THU AUG 7 2014 .SYNOPSIS... SHOWERS AND THUNDERSTORMS REDEVELOPING TODAY...SOME OF WHICH MAY BE STRONG TO SEVERE WITH THREATS OF SMALL HAIL AND GUSTY WINDS. HIGH PRESSURE WHICH WILL DOMINATE FOR THE WEEKEND AND EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 200 PM UPDATE... UPPER LEVEL TROUGH AND ASSOCIATED CLOSED LOW WILL REMAIN ACROSS THE REGION FOR TODAY. THIS ANOMALOUS LOW HAS DROPPED 500 MB TEMPS DOWN TO -20C PER SPC MESO SITE AND AT 700MB THE 0C LINE HAS SUNK SOUTH OF LONG ISLAND. THIS HAS CREATED A STRONG COLD POOL OVER THE REGION. BECAUSE OF THE HEATING OF THE DAY COMBINED WITH THIS COLD POOL...LAPSE RATES HAVE STEEPEN GREATLY ALLOWING FOR CONVECTION TO DEVELOP. IN FACT...MID-LEVEL LAPSE RATES HAVE JUMPED TO 7 WITH MUCAPE VALUES REACHING OVER 1000 J/KG. WITH THE COOLER TEMPS ALOFT AND VERY STEEP LAPSE RATES...IT WILL NOT TAKE MUCH FOR THE STORMS TO CREATE SMALL HAIL. A FEW SITES ALONG THE COASTLINE HAVE ALREADY TURNED EASTWARD INDICATING OF THE SEA BREEZE DEVELOPMENT. THIS HAS BEEN FOCUSED ACROSS THE SOUTH SHORE AND INTO PLYMOUTH COUNTY. THIS SEA BREEZE WILL BE AN AREA TO WATCH WITH CONVERGENCE AT THE SURFACE COULD ALLOW FOR HIGHER CORES AND POSSIBLY A SEVERE STORM OR TWO. WE WILL NEED TO WATCH AND SEE IF THIS SEABREEZE MAKES IT FARTHER NORTHWARD OR NOT. BUFKIT AND MODEL SOUNDINGS HAVE SHOWN A GOOD AMOUNT OF DRY AIR MOVING IN ALLOWING FOR THE POTENTIAL OF GUSTY WINDS TO MAKE IT TO THE SURFACE. PWAT VALUES ARE QUITE LOW...BELOW 1 SO BELIEVE THAT THE FLOODING POTENTIAL IS LOW AT THIS TIME. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... TONIGHT... ACTIVITY CONCLUDES WITH SUNSET. HIGH PRESSURE BEGINS TO BUILD FROM THE W AS THE MID- TO UPPER-LEVEL TROUGH EXITS THE REGION. ANTICIPATE MOSTLY CLEAR CONDITIONS WITH A SUSTAINED LIGHT NW-FLOW PREVAILED BY A LINGERING SURFACE PRESSURE GRADIENT ACROSS THE REGION. FOR THOSE LOCATIONS WHICH CAN BECOME SHELTERED FROM THE WIND AND EFFECTIVELY RADIATE OUT...LOWS INTO THE UPPER-40S WILL BE POSSIBLE /THIS DURING THE PEAK OF SUMMER WHEN LOWS ARE NORMALLY AROUND THE LOW-60S/. MUCH OF THE REMAINING REGION WILL EXPERIENCE LOW TEMPERATURES BY SUNRISE FRIDAY RANGING AROUND THE MID-50S. SINCE WHEN DID EARLY AUGUST BECOME LATE SEPTEMBER? FRIDAY... DESPITE CYCLONIC FLOW ACROSS THE REGION THROUGH WHICH THURSDAY/S IMPULSE LINGERS PARENT WITH A WEAK MID- TO UPPER-LEVEL JET STREAK... FEEL THE FOCUS OF ANY WEATHER WILL BE ALONG THE N/W-FACING SLOPES OF HIGHER TERRAIN...OTHERWISE EXPECTING A DRY AND QUIET WEATHER DAY WITH THE PRESENCE OF SCATTERED-BROKEN DIURNAL CUMULUS. +10C H85 AIR ACROSS THE REGION WILL MAKE FOR SEASONABLE TEMPERATURES WITH HIGHS AROUND THE UPPER-70S UNDER BREEZY NW-FLOW /SUBSEQUENT OF BOUNDARY- LAYER MIX-DOWN OF FASTER MOMENTUM TO THE SURFACE/. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... OVERVIEW AND MODEL PREFERENCES... 07.00Z MODEL GUIDANCE CONTINUES TO HAVE FAVORABLE AGREEMENT IN THE LONG TERM PATTERN THROUGH AT LEAST EARLY NEXT WEEK. THE BIGGEST ISSUES COME WITH A DEEPENING TROF FOR THE MID PORTION OF NEXT WEEK...AS BOTH OPERATIONAL AND ENSEMBLE GUIDANCE DIFFER ON HOW AMPLIFIED THE FLOW WILL BE BY THIS POINT. WHILE THERE IS AGREEMENT THAT A TRANSITION TO MORE UNSETTLED AND POTENTIAL WET WX WILL OCCUR...THE TIMING EXACT TIMING AND SENSIBLE WX DETAILS WILL HAVE TO BE WORKED OUT. OTHERWISE...THROUGH EARLY NEXT WEEK...A SLOWLY BUILDING RIDGE WITH H5 HEIGHTS AROUND 585DM WILL GRADUALLY BUILD ACROSS THE REGION...YIELDING SFC HIGH PRES AND MAINLY DRY CONDITIONS. THE OVERALL PATTERN ALSO FAVORS A WEAK TROF IN THE FLOW EQUATORWARD OF THE RIDGE...WHICH KEEPS MOST OF THE SUBTROPICAL HEAT AND HUMIDITY TO THE S. THEREFORE...LOOKS LIKE A PLEASANT PATTERN OF MAINLY DRY WX AND NEAR SEASONABLE TEMPERATURES. DETAILS... FRI NIGHT... FINAL VORT MAX WILL BE SLIDING THROUGH THE BASE OF ROBUST SHORTWAVE TROF JUST E OF SRN NEW ENGLAND FRI EVENING. THIS WILL LEAD TO A RAPIDLY DIMINISHING TREND IN ANY LEFTOVER SHOWERS FROM PEAK HEATING. THEREFORE...EXPECT GRADUAL CLEARING EVERYWHERE THROUGH THE NIGHT. WITH THIS CLEARING AND A SLACKENING PRES GRADIENT...MIN TEMPS MAY MAKE A RUN TO NEAR 50F IN THE NORMALLY COOLER VALLEYS OF NW MA AND SRN NH. WARMER AT THE NORMAL URBAN AREAS. SAT THROUGH MON... RIDGE OF HIGH PRES WILL BE MOVING ACROSS THE AREA THROUGH THE PERIOD...PROVIDING DRY WX THROUGHOUT. H85 TEMPS AROUND +12 TO +14C SUGGESTS...WITH FULL MIXING HIGHS SHOULD REACH TO EITHER SIDE OF 80 DEGREES. COOLER NEAR THE COAST WITH SEA BREEZES THANKS TO A WEAK PRES GRADIENT. OVERNIGHT MINS FALL BACK INTO THE LOW 50S IN THE NW INTERIOR TO AROUND 60 NEAR THE COASTLINES. DWPTS MAINLY IN THE MID 50S TO AROUND 60 SUGGESTS MOSTLY LOW HUMIDITY. TUE... A TRANSITIONAL PERIOD WITH HIGH PRES SLIDING TO THE E...ALLOWING FOR RETURN FLOW AND INCREASING HEAT/HUMIDITY. A COLD FRONT LOOKS TO TRY TO APPROACH TO THE N AND W AS A TROF DEEPENS AROUND THE GREAT LAKES. AT THIS POINT IT DOES APPEAR ENOUGH SUBSIDENCE WILL REMAIN AS THE HIGH EXITS TO PREVENT MAINTAIN A MOSTLY DRY FORECAST. HIGHS LOOK TO POTENTIAL INCH A BIT ABOVE NORMAL. WED AND THU... AS MENTIONED ABOVE...THERE ARE SOME DIFFERENCES HERE REGARDING THE DEPTH AND ORIENTATION OF A TROF MOVING OVER FROM THE GREAT LAKES REGION. THE GFS IS THE MOST AMPLIFIED AND CARRIES A SLOW MOVING LOW PRES ACROSS THE REGION WHILE THE ECMWF PUSHES A COLD FRONT THROUGH EARLY WED. WILL PUT MORE WEIGHT ON THE ECMWF GIVEN ITS BEEN MORE PERSISTENT AND HAS MORE SUPPORT FROM ENSEMBLES. THEREFORE...EXPECT WET AND UNSETTLED CONDITIONS BY WED...WITH THE POSSIBILITY OF A RETURN OF DRY WX BY THU. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM...HIGH CONFIDENCE. VFR FOR MANY OF THE SITES. HOWEVER...-SHRA AND SOME TSRA HAVE DEVELOPED ACROSS THE REGION AND SHOULD LAST INTO THE EVENING HOURS. MVFR/IFR POSSIBLE IN THESE ALONG WITH GUSTY VRB WINDS AND POSSIBLY EVEN SMALL HAIL. ACTIVITY DIMINISHES AFTER SUNRISE. ANTICIPATING SKC WITH LIGHT NW- WINDS. GROUND FOG POSSIBLE FOR THOSE TERMINALS SHELTERED BY THE WINDS OVERNIGHT. INTO FRIDAY...VFR WITH SCT-BKN CIGS AROUND 5 KFT UNDER BREEZY NW- FLOW. A ISOLATED TO SCT SHRA IS POSSIBLE...MAINLY ACROSS THE N/W INTERIOR NEW ENGLAND TERMINALS...BUT HAVE LOW CONFIDENCE. KBOS TERMINAL...MODERATE CONFIDENCE. SHRA/TSRA SHOULD IMPACT THE TERMINAL THIS AFTERNOON BEFORE ENDING BY SUNSET. KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. OUTLOOK...FRIDAY NIGHT THROUGH MONDAY... HIGH CONFIDENCE. MAINLY VFR WITH GENERALLY QUIET WEATHER. LOW CHANCE FOR LATE NIGHT FOG BY MON NIGHT ESPECIALLY. SEA BREEZES LIKELY EACH DAY. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM...THROUGH FRIDAY...HIGH CONFIDENCE. SMALL CRAFT ADVISORIES HAVE CONCLUDED AS SWELL CONSEQUENTIAL OF BERTHA DIMINISHES. MAIN CONCERN TODAY IS FOR THE POTENTIAL OF SHOWERS AND THUNDERSTORMS TO IMPACT THE NEAR-SHORE WATERS ESPECIALLY ALONG E/SE MA. SOME OF THESE STORMS MAY BE STRONG TO SEVERE WITH GALE FORCE WINDS AND FREQUENT LIGHTNING. WEATHER WILL TURN QUIET DURING THE OVERNIGHT PERIOD AND CONTINUE INTO FRIDAY UNDER NW-WINDS. TRANQUIL BOATING WEATHER AS SEAS WILL REMAIN BELOW 5 FEET. OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...HIGH CONFIDENCE. HIGH PRESSURE WILL BRING ABOUT A PERIOD OF QUIET BOATING WEATHER THROUGH MONDAY. WINDS AND SEAS REMAIN BLOW SMALL CRAFT ADVISORY THRESHOLDS THROUGH THE PERIOD. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...DOODY/SIPPRELL NEAR TERM...DUNTEN SHORT TERM...SIPPRELL LONG TERM...DOODY AVIATION...DOODY/DUNTEN MARINE...DOODY/SIPPRELL
Hazardous weather outlook, Aug 7, 3:48 AM EDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 348 AM EDT THU AUG 7 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-080800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 348 AM EDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-080800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 348 AM EDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. WIDELY SCATTERED THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Aug 7, 1:21 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 121 PM EDT THU AUG 7 2014 MAZ004-071800- NORTHERN WORCESTER- 121 PM EDT THU AUG 7 2014 ...STRONG THUNDERSTORM IN NORTHEASTERN WORCESTER COUNTY... AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER HUBBARDSTON...OR 9 MILES WEST OF LEOMINSTER...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LEOMINSTER...FITCHBURG...GARDNER...CLINTON...LUNENBURG...LANCASTER... TEMPLETON...STERLING...WESTMINSTER...BOLTON...HUBBARDSTON...PRINCETON AND BERLIN. LAT...LON 4247 7205 4255 7204 4257 7171 4239 7164 TIME...MOT...LOC 1721Z 276DEG 18KT 4249 7196 FRANK
Special weather statement, Aug 7, 1:26 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
126 PM EDT THU AUG 7 2014
MAZ018-019-071815-
EASTERN PLYMOUTH-WESTERN PLYMOUTH-
126 PM EDT THU AUG 7 2014
...STRONG THUNDERSTORMS DEVELOPING IN CENTRAL PLYMOUTH COUNTY
COUNTIES...
AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER HALIFAX...OR NEAR BRIDGEWATER...MOVING EAST
AT 20 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...BRIDGEWATER...MIDDLEBOROUGH...DUXBURY...EAST
BRIDGEWATER...KINGSTON...CARVER...HALIFAX AND PLYMPTON.
LAT...LON 4198 7099 4201 7097 4201 7060 4200 7063
4195 7066 4195 7058 4193 7054 4186 7053
TIME...MOT...LOC 1726Z 276DEG 18KT 4201 7089
FRANKSpecial weather statement, Aug 7, 1:32 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 132 PM EDT THU AUG 7 2014 MAZ004-005-026-071815- NORTHWEST MIDDLESEX COUNTY-CENTRAL MIDDLESEX COUNTY-NORTHERN WORCESTER- 132 PM EDT THU AUG 7 2014 ...STRONG THUNDERSTORMS DEVELOPING IN NORTHEASTERN WORCESTER AND NORTH CENTRAL MIDDLESEX COUNTIES COUNTIES... AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER GARDNER...OR 7 MILES WEST OF FITCHBURG... MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LEOMINSTER...FITCHBURG...GARDNER...GROTON...WINCHENDON...LUNENBURG... LITTLETON...LANCASTER...TEMPLETON...STERLING...AYER...WESTMINSTER... SHIRLEY...STOW...HARVARD...ASHBURNHAM...BOXBOROUGH...BOLTON... HUBBARDSTON AND PRINCETON. LAT...LON 4255 7205 4263 7202 4260 7152 4241 7153 TIME...MOT...LOC 1732Z 276DEG 18KT 4258 7195 FRANK
Special weather statement, Aug 7, 1:39 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 139 PM EDT THU AUG 7 2014 MAZ004-005-026-NHZ011-012-015-071830- NORTHWEST MIDDLESEX COUNTY-CENTRAL MIDDLESEX COUNTY-NORTHERN WORCESTER-CHESHIRE-EASTERN HILLSBOROUGH-WESTERN AND CENTRAL HILLSBOROUGH- 139 PM EDT THU AUG 7 2014 ...STRONG THUNDERSTORM IN NORTH CENTRAL WORCESTER...NORTHWESTERN MIDDLESEX...SOUTHWESTERN HILLSBOROUGH AND SOUTHEASTERN CHESHIRE COUNTIES... AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER MILFORD...OR NEAR MERRIMACK...MOVING EAST AT 45 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NASHUA...MERRIMACK...JAFFREY...WESTFORD...MILFORD...PEPPERELL... TYNGSBOROUGH...AMHERST...GROTON...WINCHENDON...TOWNSEND...HOLLIS... PETERBOROUGH...ASHBURNHAM...RINDGE...NEW IPSWICH...BROOKLINE... WILTON...DUNSTABLE AND ASHBY. LAT...LON 4287 7151 4262 7142 4268 7203 4288 7202 TIME...MOT...LOC 1738Z 289DEG 41KT 4280 7163 FRANK
Special weather statement, Aug 7, 1:40 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
140 PM EDT THU AUG 7 2014
MAZ015-016-019-071815-
SUFFOLK-EASTERN PLYMOUTH-EASTERN NORFOLK-
140 PM EDT THU AUG 7 2014
...STRONG THUNDERSTORMS DEVELOPING IN NORTH CENTRAL PLYMOUTH...
CENTRAL SUFFOLK...SOUTHEASTERN MIDDLESEX AND NORTHEASTERN NORFOLK
COUNTIES COUNTIES...
AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HINGHAM...OR NEAR WEYMOUTH...MOVING EAST AT
30 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOSTON...CAMBRIDGE...QUINCY...WEYMOUTH...BRAINTREE...MILTON...
MARSHFIELD...HINGHAM...SCITUATE...WINTHROP...NORWELL...HULL AND
COHASSET.
LAT...LON 4228 7111 4239 7107 4237 7097 4237 7105
4234 7104 4235 7095 4233 7105 4230 7105
4233 7095 4228 7102 4226 7085 4229 7094
4230 7093 4231 7089 4224 7077 4226 7077
4225 7076 4214 7069
TIME...MOT...LOC 1740Z 289DEG 41KT 4227 7091
FRANKSpecial weather statement, Aug 7, 1:46 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
146 PM EDT THU AUG 7 2014
NHZ011-015-071815-
CHESHIRE-WESTERN AND CENTRAL HILLSBOROUGH-
146 PM EDT THU AUG 7 2014
...STRONG THUNDERSTORMS DEVELOPING IN NORTHWESTERN HILLSBOROUGH AND
NORTHEASTERN CHESHIRE COUNTIES COUNTIES...
AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BELLOWS FALLS...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HILLSBOROUGH...WALPOLE...ANTRIM...ALSTEAD...DEERING...HANCOCK...
BENNINGTON...STODDARD...GILSUM...MARLOW...NELSON...SULLIVAN...WINDSOR
AND HADLEY FIELD.
LAT...LON 4316 7189 4315 7188 4295 7195 4310 7243
4315 7246 4316 7245 4316 7243 4313 7243
4313 7237 4316 7237 4318 7216 4313 7218
4313 7204 4316 7202 4318 7204
TIME...MOT...LOC 1746Z 289DEG 41KT 4315 7239
FRANKThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:12 PM EDT | Special Weather Statement | BOX | Suffolk | 48 min |
| Aug 7, 1:21 PM EDT | Special Weather Statement | BOX | Worcester | 39 min |
| Aug 7, 1:26 PM EDT | Special Weather Statement | BOX | Plymouth | 49 min |
| Aug 7, 1:32 PM EDT | Special Weather Statement | BOX | Worcester | 43 min |
| Aug 7, 1:40 PM EDT | Special Weather Statement | BOX | Suffolk | 35 min |
| Aug 7, 1:51 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Plymouth | 24 min |
| Aug 7, 1:52 PM EDT | Special Marine Warning | BOX | 23 min | |
| Aug 7, 1:58 PM EDT | Special Marine Warning | BOX | 47 min | |
| Aug 7, 2:10 PM EDT | Special Marine Warning | BOX | 35 min | |
| Aug 7, 2:22 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Plymouth | 27 min |
| Aug 7, 2:28 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Worcester | 47 min |
| Aug 7, 2:33 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 42 min |
| Aug 7, 2:39 PM EDT | Special Marine Warning | BOX | 51 min | |
| Aug 7, 2:48 PM EDT | Special Marine Warning | BOX | 42 min | |
| Aug 7, 2:58 PM EDT | Special Weather Statement | BOX | Barnstable | 47 min |
| Aug 7, 3:11 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 28 min |
| Aug 7, 3:13 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 47 min |
| Aug 7, 3:20 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 40 min |
| Aug 7, 3:39 PM EDT | Special Marine Warning | BOX | 51 min | |
| Aug 7, 3:46 PM EDT | Special Weather Statement | BOX | Essex | 44 min |
| Aug 7, 3:48 PM EDT | Special Marine Warning | BOX | 42 min | |
| Aug 7, 3:52 PM EDT | Areal Flood Advisory | BOX | Plymouth | 53 min |
| Aug 7, 3:59 PM EDT | Special Marine Warning | BOX | 46 min | |
| Aug 7, 4:00 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Plymouth | 45 min |
| Aug 7, 4:10 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 50 min |
| Aug 7, 4:14 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Plymouth | 46 min |
| Aug 7, 4:24 PM EDT | Special Marine Warning | BOX | 66 min | |
| Aug 7, 4:26 PM EDT | Special Marine Warning | BOX | 64 min | |
| Aug 7, 4:37 PM EDT | Special Marine Warning | BOX | 38 min | |
| Aug 7, 4:37 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 38 min |
| Aug 7, 4:39 PM EDT | Special Weather Statement | BOX | Barnstable | 51 min |
| Aug 7, 4:56 PM EDT | Special Weather Statement | BOX | Essex | 49 min |
| Aug 7, 4:58 PM EDT | Special Weather Statement | BOX | Worcester | 47 min |
| Aug 7, 5:07 PM EDT | Special Weather Statement | BOX | Barnstable | 38 min |
| Aug 7, 5:10 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 50 min |
| Aug 7, 5:12 PM EDT | Special Marine Warning | BOX | 63 min | |
| Aug 7, 5:14 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 31 min |
| Aug 7, 5:15 PM EDT | Special Marine Warning | BOX | 45 min | |
| Aug 7, 5:21 PM EDT | Areal Flood Advisory | BOX | Barnstable | 54 min |
| Aug 7, 5:29 PM EDT | Special Marine Warning | BOX | 46 min | |
| Aug 7, 5:29 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 25 min |
| Aug 7, 5:59 PM EDT | Special Marine Warning | BOX | 61 min | |
| Aug 7, 6:04 PM EDT | Special Marine Warning | BOX | 26 min | |
| Aug 7, 6:07 PM EDT | Special Weather Statement | BOX | Barnstable | 53 min |
| Aug 7, 6:12 PM EDT | Special Weather Statement | BOX | Dukes | 48 min |
| Aug 7, 6:25 PM EDT | Special Weather Statement | BOX | Suffolk | 50 min |
| Aug 7, 6:27 PM EDT | Special Marine Warning | BOX | 63 min | |
| Aug 7, 6:37 PM EDT | Special Marine Warning | BOX | 38 min | |
| Aug 7, 6:49 PM EDT | Special Marine Warning | BOX | 41 min | |
| Aug 7, 7:03 PM EDT | Special Marine Warning | BOX | 42 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.